For years my mother has experienced severe cramping in a number of areas. Her thighs especially, but also her feet, arms, and stomach. It happens when she does not eat enough or on time, but it seems to happen even when she does. She also says eating is the only thing that stops the cramping, but she's forced to overeat when she doesn't want to and it's making her gain weight, which is not good for her health.
I've read that low potassium can cause cramping in diabetics, so she's been eating bananas regularly, but so far it isn't helping much.
My mother is 51, diabetic, has issues with her adrenal and pituitary glands, and thyroid issues. She has to take a small dose of steroids for her adrenal problems in addition to some other medication.
More and more, I'm beginning to think this cramping is not just about her not eating enough on time, but something else... but we don't have the money to get her checked out the way she should be. The clinics are no help, they just do blood test after blood test that are of no help. Please any suggestions as to what is happening with her and how we can stop it would be very appreciated.
i think low magnesium can cause cramping--has she ever had her magnesium levels tested? i go through stages where i get muscle cramps--mostly in the area between my neck and shoulder--but only on one side. the most recent blood test for magnesium that has been done on me is a magnesium RBC i'm not sure what is different about a red blood cell magnesium---does anyone know?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.